MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C8701
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: laparoscopic lower anterior resection.Event description: the event occurred during treatment of an unknown procedure.It was not reported how the device was being used or what action was being performed when the event occurred.The duck bill seal fell out into patient.The seal was removed.The surgeon resolved the situation by removing the seal from the patient.It was not reported if other instruments were used when the complaint event occurred.It is unknown if there was any clinical impact to the patient as a result of the event.There is no patient injury or illness associated with the complaint event.The patient status is stable.Additional information was received from field team member on october 25, 2023: name of the procedure performed: laparoscopic lower anterior resection.Date of the event: (b)(6) 2023.Seal fell out as grasper was inserted into port.Surgeon was able to retrieve full seal from patient and examined for any fragments missing.Full seal intact.No clinical impact to patient, and surgeon was confident that this has never previously happened, and that patient was stable.Other instrument being used when the complaint event occurred was grasper.Additional information was received from field team member on october 26, 2023: it was confirmed that the seal they are referring to that fell out was indeed from kii trocar from the alexis lap system.Type of intervention: seal removed from patient.Patient status: there is no patient injury or illness associated with the complaint event.
 
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear component.Visual inspection confirmed the complainant¿s experience of shield dislodgment.The clear component was identified to be a shield, an internal plastic component of the seal.Based on the condition of the returned unit, it is likely that the dislodged shield was caused by the non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".Correction: device information was corrected in the section d.Suspect medical device.
 
Event or Problem Description

Brand Name
C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key18039940
Report Number2027111-2023-00679
Device Sequence Number12584773
Product Code GCJ
UDI-Device Identifier00607915125714
UDI-Public(01)00607915125714(17)251031(30)01(10)1469631
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberC8701
Device Catalogue Number101473672
Device Lot Number1469631
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GRASPER
Patient SexUnknown